Alert archive / Alabama / Dense Fog Advisories in 2013

Dense Fog Advisory 21, NWS Mobile, AL

December 8, 2013

NWS Mobile, AL issued this dense fog advisory at Dec 8, 2013, 4:18 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2013, 4:18 PM CST (22:18 UTC)
Expired
Dec 9, 2013, 9:00 AM CST
In force
17 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 082218
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
418 PM CST SUN DEC 8 2013

...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF
SOUTHWEST ALABAMA THROUGH 9 AM CST MONDAY...

.DENSE FOG WILL AGAIN IMPACT COASTAL SECTIONS OF SOUTHWEST ALABAMA TONIGHT
AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE
MOBILE BAY AREA. 

ALZ061>064-090630-
/O.EXP.KMOB.FG.Y.0020.000000T0000Z-131208T2200Z/
/O.NEW.KMOB.FG.Y.0021.131208T2218Z-131209T1500Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT
418 PM CST SUN DEC 8 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. 

* VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF
DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF
DISTANCE AHEAD OF YOU.

&&

$$

ALZ056-059-060-FLZ001>006-082330-
/O.EXP.KMOB.FG.Y.0020.000000T0000Z-131208T2200Z/
CONECUH-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON...
EAST BREWTON...ANDALUSIA...OPP...CENTURY...FLOMATON...MOLINO...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT...
NICEVILLE...SEMINOLE...EGLIN AFB
418 PM CST SUN DEC 8 2013

...DENSE FOG ADVISORY HAS EXPIRED...

THIS PREVIOUS DENSE FOG ADVISORY EXPIRED...BUT WAS REPLACED WITH
ANOTHER DENSE FOG ADVISORY VALID THROUGH 9 AM CST MONDAY.

$$
2 follow-up statements
000 
WWUS74 KMOB 082320
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CST SUN DEC 8 2013

...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF SOUTHWEST
ALABAMA THROUGH 9 AM CST MONDAY...

.DENSE FOG WILL AGAIN IMPACT COASTAL SECTIONS OF SOUTHWEST ALABAMA
TONIGHT AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS
THE MOBILE BAY AREA.

ALZ061>064-090900-
/O.CON.KMOB.FG.Y.0021.000000T0000Z-131209T1500Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT
520 PM CST SUN DEC 8 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO
LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
000 
WWUS74 KMOB 090858
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
258 AM CST MON DEC 9 2013

...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE COASTAL COUNTIES
OF SOUTHWEST ALABAMA THROUGH 9 AM CST THIS MORNING...

.EAST OF A STALLED FRONTAL BOUNDARY...A MOIST SOUTHERLY
FLOW...FLOWING NORTHWARD ATOP COOLER WATER TEMPERATURES OVER
BAYS...SOUNDS AND NEAR SHORE WATERS...SUGGESTS AREAS OF FOG WILL
PERSIST INTO MID MORNING OVER THE NEAR SHORE COASTAL WATERS OF
ALABAMA. SOME OF THE FOG...LOCALLY DENSE...WILL LIKELY EXTEND INTO
PORTIONS OF THE COASTAL ZONES.

ALZ061>064-091500-
/O.CON.KMOB.FG.Y.0021.000000T0000Z-131209T1500Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND...
BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT
258 AM CST MON DEC 9 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 5:20 AM CST, 10 hours 58 minutes earlier.

Area forecast discussion, Dec 8, 5:20 AM CST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST SUN DEC 8 2013

.SHORT TERM TODAY AND TONIGHT...SURFACE LOW PRESSURE IS CENTERED
OVER THE WESTERN GULF OF MEXICO EARLY THIS MORNING...WHILE AN
ASSOCIATED FRONTAL BOUNDARY STRETCHES EASTWARD FROM THIS FEATURE
ACROSS THE NORTHERN GULF OF MEXICO. OUR FORECAST AREA REMAINS IN THE
COOL SECTOR EARLY THIS MORNING...WITH TEMPERATURES IN THE 40S ACROSS
MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...WHILE READINGS
ARE IN THE 50S OVER THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF
ADJACENT SOUTH CENTRAL ALABAMA. PATCHY FOG AND DRIZZLE HAS DEVELOPED
ACROSS MUCH OF THE REGION EARLY THIS MORNING...AND WE HAVE INCLUDED
MENTION WITHIN THE WEATHER GRIDS THROUGH THE MORNING HOURS.

ANOTHER CHALLENGING FORECAST IS IN STORE ACROSS OUR REGION TODAY.
SHORT TERM SOLUTIONS ARE IN GOOD AGREEMENT THAT THE BOUNDARY OVER
THE NORTHERN GULF OF MEXICO WILL LIFT NORTHWARD AS A WARM FRONT
TODAY...BUT THE LOCATION AND NORTHWARD EXTENT OF THE BOUNDARY BY
THIS AFTERNOON REMAINS ONE OF THE MAIN FORECAST UNCERTAINTIES. WE
HAVE CONTINUED TO TREND FORECAST HIGHS TODAY TOWARD A BLEND OF THE
LATEST WRF-NMM/RAP/SREF/ECMWF SOLUTIONS...WHICH PLACE THE WARM
FRONTAL BOUNDARY ALONG A LINE FROM NEAR PASCAGOULA...MOBILE...
EVERGREEN...TROY BY THIS AFTERNOON. HIGH TEMPERATURES ARE EXPECTED
TO WARM INTO THE 60S AND 70S SOUTHEAST OF THE BOUNDARY THIS
AFTERNOON...BUT SHOULD ONLY RANGE FROM THE UPPER 40S TO UPPER 50S TO
THE NORTHWEST. OTHERWISE...A SHORTWAVE IMPULSE IS EXPECTED TO LIFT
FROM THE LOWER MISSISSIPPI VALLEY REGION TODAY...THEN NORTHEASTWARD
ACROSS THE TENNESSEE VALLEY AND EASTERN SEABOARD TONIGHT. SHORT
TERM/HIGH RESOLUTION SOLUTIONS ARE IN AGREEMENT WITH THE ASSOCIATED
DEVELOPMENT OF A LARGE AREA OF RAIN SHOWERS OVER SOUTHEAST LOUISIANA
AND CENTRAL AND SOUTHERN MISSISSIPPI THIS MORNING...WITH THE
EASTWARD EXTEND OF THIS PRECIPITATION REACHING INTO OUR WESTERN
ZONES LATER THIS MORNING AND AFTERNOON. WE HAVE TRENDED THE HIGHEST
POPS GENERALLY WEST OF INTERSTATE 65 TODAY AND TONIGHT...WITH LOWER
POPS TO THE EAST. THERE IS ALSO AN INDICATION OF ELEVATED
INSTABILITY IN THE COLD SECTOR THIS AFTERNOON AND EVENING...SO HAVE
INCLUDED MENTION OF A FEW THUNDERSTORMS WITHIN THE HIGHER POP AREAS
THROUGH THIS EVENING. CLOUDY SKIES SHOULD OTHERWISE PERSIST THROUGH
THE PERIOD. LOW TEMPERATURES TONIGHT MAY NOT BE TOO FAR FROM TODAY/S
HIGHS...AS A STEADY TREND OF OR SLOW RISE IN TEMPERATURES COLD OCCUR
THROUGH THE NIGHT AS WARM ADVECTION CONTINUES. ADDITIONAL PATCHY FOG
MAY DEVELOP ACROSS THE REGION THIS EVENING/TONIGHT. /21

MONDAY THROUGH TUESDAY NIGHT...SOUTHWEST FLOW ALOFT WILL BECOME
MORE ZONAL THROUGH THE REMAINDER OF THE SHORT TERM AS THE UPPER
LONGWAVE TROUGH OVER THE WESTERN AND CENTRAL CONUS SPREADS EASTWARD
FROM THE UPPER MIDWEST TO THE NORTHEAST STATES. A COLD FRONT JUST
WEST OF I-65 WILL SLOWLY PUSH SOUTHEASTWARD THROUGHOUT THE
DAY...WITH THE WIND SHIFT LIKELY DELAYED ACROSS PORTIONS THE WESTERN
FLORIDA PANHANDLE UNTIL MONDAY NIGHT. OVER-RUNNING ABOVE THE SHALLOW
COLD POOL WILL MAINTAIN ENOUGH ISENTROPIC ASCENT TO SUPPORT A 50 TO
70 PERCENT CHANCE OF LIGHT TO MODERATE RAIN SHOWERS ON MONDAY.
EXPECT SCATTERED SHOWERS ACROSS THE ENTIRE FORECAST AREA ON TUESDAY
WITH THE RAIN TAPERING OFF OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS
MONDAY AND TUESDAY WILL RANGE FROM ONE-THIRD TO TWO-THIRDS INCHES.

HIGH TEMPERATURES MONDAY WILL RANGE FROM 57 TO 68 DEGREES WEST OF
I-65...WITH UPPER 60S TO MID 70S EAST OF I-65. LOWS MONDAY NIGHT
WILL RANGE FROM NEAR 45 DEGREES EXTREME NORTHWEST ZONES TO THE LOWER
60S AHEAD OF THE FRONT OR SOUTHEAST OF PENSACOLA TO CRESTVIEW FL
LINE. HIGH TEMPERATURES TUESDAY WILL CLIMB INTO THE 50S WEST OF
I-65...WITH 60S EAST OF I-65. LOWS TUESDAY NIGHT WILL RANGE FROM 38
TO 45 DEGREES WEST OF I-65...AND FROM 45 TO 55 DEGREES EAST OF I-65.
/22

&&

.LONG TERM WEDNESDAY THROUGH SUNDAY...EXPECT A SLIGHT CHANCE OF
LIGHT RAIN SHOWERS TO CONTINUE ACROSS MOST OF THE FORECAST AREA
WEDNESDAY WITH CONTINUED WEAK OVER-RUNNING ABOVE THE FORECAST
AREA...WITH THE RAIN EVENTUALLY COMING TO AN END WEDNESDAY NIGHT.
THE DRIER WEATHER PATTERN WILL NOT LAST LONG AS A LARGE SURFACE
HIGH PRESSURE AREA ACROSS THE SOUTHEAST STATES MOVES EAST OVER THE
WESTERN ATLANTIC LATE IN THE WEEK AND A COLD FRONT APPROACHES FROM
THE NORTHWEST AND PASSES THROUGH THE FORECAST AREA BY SATURDAY
NIGHT. THE GFS ALSO HAS AN AREA OF LOW PRESSURE DEVELOPING OVER THE
NORTHEAST GULF ON FRIDAY THAT WILL MOVE NORTHEAST ACROSS THE REGION
SATURDAY. EXPECT SCATTERED RAIN SHOWERS ACROSS THE ENTIRE FORECAST
AREA FRIDAY NIGHT AND SATURDAY WITH THE POSSIBILITY OF NUMEROUS RAIN
SHOWERS JUST AHEAD OF A ALONG THE COLD FRONT. /22

&&

.AVIATION 08.12Z KMOB/KBFM/KPNS TAF ISSUANCE...LIFR CIGS AND LIFR
TO IFR VISIBILITY RESTRICTIONS WILL START OFF THIS FORECAST PERIOD.
LOW CIGS SHOULD PERSIST THROUGH THE DAY...WITH A BRIEF RISE FROM IFR
TO MVFR POSSIBLE LATER THIS MORNING INTO THIS AFTERNOON. MVFR FOG
MAY PERSIST...PARTICULARLY THROUGH THE MORNING HOURS. LOOK FOR CIGS
TO QUICKLY FALL BACK TO IFR TO LIFR LEVELS AGAIN TONIGHT...WITH IFR
TO LIFR FOG AGAIN POSSIBLE. THERE WILL BE CHANCE OF RAIN SHOWERS
LATER TODAY INTO TONIGHT...WITH THE BEST CHANCE OF IMPACT AT THE
KMOB/KBFM TERMINALS. NORTHEAST WINDS AROUND 5 KNOTS THIS MORNING
SHOULD BECOME EAST TO SOUTHEAST BY THIS AFTERNOON. /21

&&

.MARINE...A WARM FRONT WILL LIFT NORTHWARD OVER THE NORTHERN GULF OF
MEXICO TODAY...WHICH WILL ALLOW WINDS TO BECOME SOUTHEASTERLY OVER
THE MARINE AREA THROUGH THIS AFTERNOON. PATCHY FOG WILL BE POSSIBLE
OVER MOBILE BAY AND THE MISSISSIPPI SOUND EARLY THIS MORNING. AN
ONSHORE FLOW WILL CONTINUE THROUGH MONDAY NIGHT...WITH ADDITIONAL
PATCHY FOG POSSIBLY DEVELOPING OVER THE COOLER BAYS AND SOUNDS
DURING THIS PERIOD. THE NEXT COLD FRONT WILL MOVE ACROSS THE MARINE
AREA TUESDAY...WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN
ITS WAKE THROUGH THURSDAY. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      61  60  68  51  59 /  60  50  60  40  30
PENSACOLA   70  63  73  60  66 /  30  30  60  40  40
DESTIN      71  64  72  64  69 /  20  20  50  40  50
EVERGREEN   67  59  70  52  58 /  40  50  70  40  40
WAYNESBORO  49  49  58  45  52 /  80  80  70  60  40
CAMDEN      59  54  65  47  52 /  60  70  70  50  50
CRESTVIEW   72  62  75  60  67 /  20  30  60  50  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 8, 6:05 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST SUN DEC 8 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 AM CST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL IMPACT PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE THIS
MORNING...AND AGAIN THIS EVENING THROUGH LATE TONIGHT. FOG MAY BECOME
LOCALLY DENSE IN SPOTS...WITH VISIBILITY LOCALLY DROPPING TO ONE HALF
MILE OR LESS.

A FEW THUNDERSTORMS MAY DEVELOP ACROSS INTERIOR PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON THROUGH TONIGHT.
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER NETWORKS IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-091215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
605 AM CST SUN DEC 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG MAY DEVELOP OVER BAYS AND SOUNDS TONIGHT. VISIBILITY MAY
BE LOCALLY REDUCED TO AROUND 1 MILE OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SPREAD ACROSS THE MARINE AREA TUESDAY. MODERATE TO
STRONG OFFSHORE FLOW MAY BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT
TUESDAY AND TUESDAY NIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:27 AM CSTMarine Dense Fog AdvisoryMOB3 hr
Dec 8, 7:30 AM CSTDense Fog AdvisoryMOBConecuh, Covington, Escambia9 hr
Dec 8, 10:19 AM CSTMarine Dense Fog AdvisoryMOB6 hr
Dec 8, 4:22 PM CSTMarine Dense Fog AdvisoryMOB17 hr

Nearby

Dense Fog Advisories in Alabama, 2013Every dense fog advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.